Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,I'm on day 2 of percoset withdrawal. Last night was day one and it was not very nice! I felt nauseated and the pain in my legs was AWFUL, sweating, eyes tearing, blurred vision. I took a lorazepam and clonidine right after dinner and went to bed.Day 2, today- I got up this morning after having slept relatively well (a few night sweats awakened me and stomach cramps, but was able to go back to sleep), and I had NO PAIN when I got out of bed. ZERO! I had a cup of coffee, took my anti-nausea (zofran), omeprazole (gut med), three ibuprofen (200), half a clonidine and two Immodium caplets. I was able to eat a full breakfast of cereal and blueberries! I had a bagel and cream cheese for lunch and now I'm STARVING waiting for dinner. I cleaned my house, went to the store, noticed that my legs still hurt a bit and feel a little heavy but not anything I can't deal with. Oh, also a little tired. It's going so well into 48 hours now, I'm worried! Has anyone experienced a mild, doable withdrawal? I was taking 7.5 percosets three times a day. Sometimes just two and a half of those a day. I have been on pain meds for a year and a half, DAILY. I'm curious as to whether not my withdrawal is mild because my metabolism is really good. I have an autoimmune of the thyroid and have attempted withdrawal before and was in MISERY. I was so very ill. Finally, all my blood work came back normal, all of my enzymes, from liver to heart looked great, my cbc was great, my lungs and heart x rays were clear! I have not been this healthy in two years and was ecstatic and started to feel that maybe the meds were making me SICK because they were not necessary anymore and were actually CAUSING MORE pain.I can't go to another message board where there is not a lot of drama associated with withdrawal and boy if you are not healthy, it is WORSE.  I've learned from this experience that 1. listen to your body, do you really need the meds if you're a chronic pain patient and 2. have other things checked out by a doctor before you attempt withdrawal because if your metabolism if off, it will NOT BE A BREEZE.I hope someone will answer this, but I'm curious: Since it's already going so well for me, is it possible that I'm being overly positive and that it will get worse? It seems the longer I go, the BETTER i'm feeling, at least compared to  day one!Anyway, I was also prepared this time. My arsenal was the following.1. Ibuprofen2. Clonidine- HUGE help with blood pressure and sweats, anxiety3. Any benzo would work in alleviating the anxiety of being off these meds. It will also help you sleep!4. Zofran- for nausea! And BOY does this stuff work for me. I still get a gag reflex going once in awhile, but other than that, I've been able to eat, have been really hungry and keeping food and LOTS OF WATER down.5. Immodium for stomach cramps. If you need to take a lot, which is usually double the dose it will act on your system like an opiate because it IS an opiate that acts on the digestive system but does not cross the brain barrier. This stuff SAVES me. I have a light laxative that I take with it because if you get stopped up, it can make you more nauseated and the Immodium will work better than any percoset on the planet!6. REST! Listen to your body. Lots of people cannot sleep during withdrawal, hence the clonidine and benzo. PERFECT combo for solid sleep. I do believe that sleep is absolutely CRITICAL to getting past withdrawal as fast as you can.7. EXERCISE! I know you don't feel like it, but get your bootie out of bed. Hot showers and baths can be small miracles from the muscle screaming at you. Try to do light house work, anything you can possible do to get moving.8, DISTRACTION,go to a forum and write out where you are, write it out to yourself, watch movies have a supportive pet or family member near you. I would not have made it without my faithful pup so far.Anyway, any answers would sure be appreciated. Having done this a few times, remember, be in GOOD HEALTH before you do this because you will HAVE to be very strong. Get checked by a doc before you do it. Above meds are miracles for me. Positive attitude, keep telling yourself that you're MAD at that drug and remember how SHITTY you felt on it. Tired, dazed, in a fog. This morning, I had coffee out on my back deck and its close to nature. I cried when I noticed how GREEN the trees looked. Get your life back. It's so so so worth it. But I think the healthier you are, the better the withdrawals will be.

Loading...

Thank you for your post. I have recently had total knee replacement, 6 weeks ago tomorrow, and am currently on pain meds, Methocarbomal 750 - Robaxin-1 q 6hrs, and hydrocodone 10/350 - Norco 1 q 4 hrs. I had a serious bout of Sciatica 1.5 weeks into post op that really crippled me and was given Oxycodone for it, 1 q 4 hrs. That was great for awhile, but I knew that if I stayed on these I would become dependent on them. I regularly see a chiropractor that helps me a great deal. Has taken about 4 weeks to get my sciatica under control from chiro care and simple stretches. I am a recovering alcoholic, 8 years now, and a opiate addict many moons ago (hash, vals, ludes, etc.) and am well aware of the hazards of addiction. I was taking between 8-12 pills and sometimes doubled up on them for PT and sleep aides, respectively, per day for about the past 5 weeks, then my body told me that I could go a little longer between doses. Yesterday I took only 3 pills, 1 Robaxin and 2 Norco, and really felt fine during the entire day, even after beginning a new exercise routine and serious 1 hour of PT. I decided not to take any before bed to see what would happen and sure enough, I realize now that my body is addicted to the meds. It began with sneezing and a runny nose, but I didn't think too much about it because my husband is just getting over a slight cold. But, when I had a difficult time getting to sleep, then staying asleep, I realized that I am hooked. I felt body aches and a chill. Very restless, rolling over every 15 minutes or so. I would finally get to sleep, but then woke up with a sneeze and aches. My new knee is much more uncomfortable,  and the thighs and calves are cramping up in both legs, pain and cramping in my upper back and am getting a headache.

When I finally did get up and out of bed, I felt chilled and very uncomfortable. I decided there and then that I need to get these meds out of my system, but I will be doing it the right way. I have taken 1 Norco, 9am, and plan on taking 1 more before bed, 11pm. I am very into my body and it's needs and I am feeling pretty confident that I will kick this. I am not looking forward to it, but I will not abuse myself with cold turkey either. I got on this train slowly, and I intend to get off this train slowly. My guess is that it will take a week to 10 days to get completely off the meds. I hope to take 2 per day, 1 am and 1 pm. I have no problem taking OTC like Ibuprofin or the like as that is what I used to take pre-surgery. I am so glad to have found this post to help me realize that this is real for me and it can be devastating to me and my family if I continue on this path. I am an ugly addict. Outbursts, crying (mini pity parties), and have been known to do violent things like throwing things. I especially hate the last thing because I would break something that I really liked. Then I would feel sorry for myself and the whole cycle would begin again. Take some pills, feel bad that I did, try to quit, but then not quit anything after all.

My advice to anyone going through withdrawal is to really mean it. Know your body. Know your brain. Know what it is that you really want. Know that in 1 year, you will be healed and better and wiser for your choice to quit. I was a smoker for 40 years and knew it was time to move on from nicotine. THAT was difficult. I know this will be a little tough, but doing things the right way makes it seem to be not so hard. Keeping myself busy will be a saving grace, and so will sleep. I will be studying online anything nutrition wise that can help me counter the effects of withdrawal as well. There are lots of sites that you can find to tailor a diet that will work for you. Learn the triggers and stay the hell away from them. Sugar and caffeine can be a wonder or a nightmare. Try it, but listen to what your body is telling you. Maybe fruits and veggies, maybe proteins, maybe starches. Just listen. Experiment with food. You won't die from that. Easier said than done, but it is achievable. I read on one of these posts that a hot shower or bath has amazing curative powers. I will try that as well. I used to meditate a long time ago and will try that again as well.

It really doesn't take that much for a body to get used to things. I thought I would be immune to this possible addiction, but I was wrong. I always wondered how regular, non-addictive personality disorder, people do this.

Remember what Nietzsche said once: That which does not kill you will make you stronger, or words to that effect.

Good luck to me, for sure, and to others trying to kick this habit. It's more fun when you are not on the drugs that can kill you. Been there. Like that. Want that again.

Reply

Loading...